Excessive Heat, Boone
- When
- August 7, 5:00 AM EST to August 10, 5:00 AM EST
- Where
- Boone forecast zone
- Reported by
- ASOS
- Coordinates
- 38.970, -84.728 (the zone’s center; the record gives no point)
Oppressively hot and humid conditions with heat indices near 105 degrees impacted northern Kentucky from August 7 through August 10.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Oppressively hot and humid conditions with heat indices near 105 degrees impacted northern Kentucky from August 7 through August 10.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 7, 3:53 AM EST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
453 AM EDT TUE AUG 7 2007
.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL BUILD FURTHER INTO THE REGION THIS WEEK. A
STATIONARY FRONTAL BOUNDARY WILL REMAIN ACROSS THE LOWER GREAT
LAKES...AND WILL BE THE FOCUS FOR CLUSTERS OF THUNDERSTORMS
THROUGH THE WEEK...THOUGH MOST AREAS WILL REMAIN DRY. VERY HOT AND HUMID
WEATHER WILL PERSIST FOR MUCH OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GFS INITIALIZES BETTER WITH CURRENT CONVECTION OVER N IL AND
TAKING IT ENE ACROSS LOWER GREAT LAKES THROUGH EARLY
TODAY...WHEREAS NAM IS QUICKER AND FURTHER SOUTH WITH
PRECIPITATION. EVEN WITH MID LEVEL WARMING CAPPING MUCH OF
AREA...HAVE LEFT CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY IN
NORTHERN HALF OF FORECAST AREA...WITH SLIGHT CHANCE ALL BUT FAR
SOUTHERN TIER WHERE INSTABILITY IS MORE MARGINAL AND UPPER RIDGE
HAVING GREATER INHIBITING FACTOR ON CONVECTION.
BIGGER STORY THOUGH IS JUST HOW HIGH TEMPS AND DEWPOINTS WILL
GET. WITH MONDAY HEAT INDICES OF 105 REACHING OUTSIDE OF SOUTHERN
METRO AREAS...HAVE EXPANDED EXCESSIVE HEAT WARNING TO INCLUDE N KY
AND BUTLER COUNTY...WHERE THESE LOCATIONS REACHED WARNING CRITERIA
FOR MON. COULD SEE ISOLATED SEVERE IN THE NORTH WHERE GFS HAS AN
ENHANCED S/WV RUNNING ALONG BOUNDARY TO OUR NORTH.
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
LINGERING CHANCES FOR SHOWERS AND THUNDERSTORMS ESPECIALLY IN THE
NORTH WHERE BOUNDARY LINGERS TO NORTH OF UPPER RIDGE OVER SE.
EXCESSIVE HEAT WATCH CONTINUES THROUGH EARLY FRIDAY...AND WILL
LIKELY NEED TO BE EXPANDED FOR WED THROUGH THU NIGHT INTO NEARLY
ALL OF SOUTHERN HALF OF FORECAST AREA. HEAT INDICES OF 110 MOST
LIKELY ON THURSDAY.
TEMPS...HAVE STUCK A LITTLE CLOSER TO THE WARMER MAV
NUMBERS...WITH SOME CONCERN OF CLOUDS BEING INHIBITOR FOR THESE
NUMBERS TO BE REALIZED. HAVE GONE WITH A MAV/NAM BLEND FOR
DEWPOINTS HOWEVER...AS MAV IS PERSISTING WITH DROPPING DEWPOINTS A
BIT TOO LOW IN THE AFTERNOON. H8 TEMPS OF 22C WORK INTO THE SOUTH
AND WEST FOR THURSDAY...BRINGING THE GREATEST CHANCE OF HITTING
100 DEGREES IN THE SOUTH. CLIMATE SECTION BELOW HAS MORE
DETAIL...HAVE NOT HIT 100 AT CVG SINCE 1999. WEAK FRONT TO DROP
THROUGH REGION ON FRIDAY WILL LIKELY END THE HEAT WARNING CRITERIA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MID LVL RIDGE OVER THE TN RIVER VLY WILL RETROGRADE WEST TOWARD THE
CENTRAL PLAINS THIS WEEKEND...AND WILL REMAIN THERE FOR THE FIRST
PART OF NEXT WEEK. MEANWHILE...A MEAN MID LVL TROF WILL DEVELOP
OVER NEW ENGLAND. THIS PATTERN WILL RESULT IN SFC HIGH PRESSURE
ACRS THE REGION. THERE IS THE POTENTIAL FOR EMBEDDED S/WVS TO DIVE
SE INTO THE REGION ON THE FRONT SIDE OF THE UPR LVL HIGH. THIS WILL
BE HIGHLY DEPENDENT ON HOW AMPLIFIED THE RIDGE BECOMES. ATTM...WILL
KEEP FCST DRY THROUGH THE REMAINDER OF THE EXTENDED. TEMPS WILL BE
COOLER...BUT STILL WARM FOR AUGUST...RANGING FROM THE MID/UPPER 80S
NORTH TO THE LOWER 90S SOUTH. OVERNIGHT LOWS WILL GENERALLY FALL
INTO THE 60S.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
CONVECTION NORTH OF THE TAF SITES HAS BEEN WEAKENING. THERE IS A
CHANCE THAT SOME SHOWERS COULD DEVELOP NEAR KDAY OVER THE NEXT
SEVERAL HOURS WITH A BOUNDARY IN THE VICINITY. BUT CHANCE LOOKS
TOO LOW TO INCLUDE IN THE FORECAST. OTHERWISE WILL JUST BE DEALING
WITH SOME MVFR VISIBILITY RESTRICTIONS OVERNIGHT AND INTO THE
MORNING.
APPEARS THAT MAIN STORM TRACK WILL REMAIN NORTH OF THE TERMINALS
DURING THE DAY. BUT SOUTHERN EDGE OF THIS ACTIVITY COULD AFFECT
AREAS FROM KDAY TO KCMH AND KLCK. ONLY INCLUDED CB QUALIFIER FOR NOW
AT THESE LOCATIONS. CUMULUS THAT DEVELOPS DURING THE DAY WILL
DIMINISH WITH LOSS OF HEATING. MVFR VISIBILITIES MAY OCCUR AGAIN
TOWARDS THE END OF THE TAF PERIOD.
OUTLOOK...NO SIG WX EXPECTED.
&&
.CLIMATE...
AS WAS MENTIONED IN THE LONG TERM DISCUSSION...100 DEG WAS LAST
ACHIEVED AT KCVG IN 1999. KCMH MADE IT TO 100 LAST IN 1999 AS
WELL...AND FOR KDAY 100 LAST OCCURRED DURING THE 1988 DROUGHT. AS
IT STANDS RIGHT NOW...KCVG LOOKS TO HAVE THE BEST CHANCE OF THE
THREE SITES TO APPCH 100 DEG. TO PUT THIS CURRENT HEAT WAVE INTO
PERSPECTIVE...KCVG MADE IT ABV 90 DEG FOR THE EIGHTH CONSECUTIVE
DAY TODAY. THE MOST RECENT STREAK OF 90 DEG DAYS OCCURRED IN AUG
1995 WHEN TEMPS WERE ABV 90 DEG FOR 11 STRAIGHT DAYS. THE RECORD
FOR MOST CONSECUTIVE DAYS ABV 90 DEG AT KCVG IS 15 AND OCCURRED
FROM JUNE 22 THRU JUL 6 1966. IF CURRENT FCST HOLDS...THIS RECORD
MAY BE THREATENED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR OHZ026-034-035-
042>044-051>053-060-062-071>073-078>082-088.
EXCESSIVE HEAT WATCH FROM WEDNESDAY MORNING THROUGH LATE
THURSDAY NIGHT FOR OHZ071-072-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR OHZ061-070-
077.
HEAT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR OHZ045-046-054>056-
063>065-074.
KY...HEAT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR KYZ089-090-094>100.
EXCESSIVE HEAT WATCH FROM WEDNESDAY MORNING THROUGH LATE
THURSDAY NIGHT FOR KYZ089-090-094>100.
EXCESSIVE HEAT WARNING UNTIL 6 AM EDT FRIDAY FOR KYZ091>093.
IN...HEAT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR INZ050-058-059-066-
073>075-080.
EXCESSIVE HEAT WATCH FROM WEDNESDAY MORNING THROUGH LATE
THURSDAY NIGHT FOR INZ066-073>075-080.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT TUE AUG 7 2007 INZ050-058-059-OHZ026-034-035-042>044-051>053-060-062-073-080900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- MIAMI-CHAMPAIGN-CLARK-PREBLE-GREENE-ROSS- 500 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 90S WEDNESDAY AND THURSDAY WITH HEAT INDICES AS HIGH AS 104 DEGREES. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-073>075-080-KYZ089-090-094>100-OHZ071-072-078>082-088-080900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-OWEN- GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-WARREN-CLINTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 500 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ091>093-OHZ061-070-077-080900- BOONE-KENTON-CAMPBELL-MONTGOMERY-BUTLER-HAMILTON- 500 AM EDT TUE AUG 7 2007 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ045-046-054>056-063>065-074-080900- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-HOCKING- 500 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 90S WEDNESDAY AND THURSDAY...WITH HEAT INDICES AS HIGH AS 104 DEGREES. ADDITIONAL HEAT ADVISORIES WILL LIKELY BE NEEDED LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
12 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58774, 58776, 58780, 58775, 58777, 58778, 58779, 58781, 58782, 58783, 58784, 58785.